Focus issues

Discussion in 'General Parenting' started by JKF, Mar 7, 2013.

  1. JKF

    JKF Well-Known Member

    easy child/difficult child is doing wonderfully on the Trileptal for the mood disorder but the last time we saw the psychiatrist she decreased his adhd medication Vyvanse from 70 to 40 mg. He was ok at first but this past week it's become clear that he's having an issue staying focused. He's having problems at school in the afternoons bc he can't concentrate and last night it took him 5.5 hours to do spelling homework that should have taken an hour. So I'm calling the psychiatrist this morning and asking if its ok to put him back on the 70 mg Vyvanse dose. It's only been about two weeks since the medication change so he shouldn't have a problem going back up to 70. I'm just frustrated bc while his moods have gotten better he's now struggling to focus and afternoons/evenings are worse than they have been in a long time.
  2. tiredmommy

    tiredmommy Site Moderator

    It does sound frustrating. I hope the bump up helps.
  3. Liahona

    Liahona Guest

    Hows he doing now that you've increased the medication? Hope he is better.
  4. JKF

    JKF Well-Known Member

    She bumped him up to 60. He'll start that on Monday. He takes weekends off from the Vyvanse bc he doesn't need to focus very much. I hope it helps bc last week was horrible. Can't wait till he's on the right combo of everything and we don't have to deal with the ups and downs as much as we do now.
  5. InsaneCdn

    InsaneCdn Well-Known Member

    He's TWELVE?
    Might as well get used to dealing with the ups and downs of medications... because between hormones and growth spurts, not much will be guaranteed for the next 4 years at least. If you know to expect it, then it's actually easier (our psychiatrist forwarned us, and told us what to watch for that would indicate he had "grown out of" medications). Otherwise, we tend to blame the kid when.... in reality, circumstances have changed.
  6. Liahona

    Liahona Guest

    Oh dear, I am not looking forward to that.